Alert archive / New York / River Flood Warnings in 2008
River Flood Warning 4, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Feb 6, 2008, 8:51 AM EST for Herkimer County, Oneida County, New York. It took effect at Feb 6, 2008, 12:04 PM EST. It was in force for 67 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2008, 8:51 AM EST (13:51 UTC)
- In effect from
- Feb 6, 2008, 12:04 PM EST
- Expired
- Feb 9, 2008, 6:50 AM EST
- In force
- 67 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
Counties Herkimer County, NY, Oneida County, NY
The radar
The Ft Drum radar (KTYX), 61 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mohawk River at Utica (UCAN6).
- Action stage
- 401 ft
- Minor stage
- 403 ft
- Moderate stage
- 405 ft
- Major stage
- 407 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01342602, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS41 KALY 061351
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
851 AM EST WED FEB 06 2008
NYC043-065-070151-
/O.NEW.KALY.FL.W.0004.080206T1704Z-080208T0953Z/
/UCAN6.1.ER.080206T1704Z.080207T0900Z.080208T0353Z.NO/
851 AM EST WED FEB 06 2008
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE MOHAWK RIVER AT UTICA.
* FROM THIS AFTERNOON UNTIL LATE THURSDAY NIGHT.
* AT 7 AM WEDNESDAY THE STAGE WAS...402.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 403 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 12 PM
WEDNESDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 403.8 FEET
AROUND 4 AM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD
STAGE AFTER 10 PM THURSDAY.
* IMPACT...AT 404 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.
&&
FLD OBSERVED FORECAST
1 PM 7 PM 1 AM 7 AM 1 PM
LOCATION STG STG DAY TIME WED WED THU THU THU
MOHAWK RIVER
UTICA 403.0 402.8 WED 07 AM 403.0 403.4 403.8 403.8 403.7
$$9 follow-up statements
000
WGUS81 KALY 062223
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
523 PM EST WED FEB 06 2008
NYC043-065-071023-
/O.EXT.KALY.FL.W.0004.000000T0000Z-080208T1006Z/
/UCAN6.1.ER.080206T1826Z.080207T0600Z.080208T0406Z.NO/
523 PM EST WED FEB 06 2008
...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA.
* UNTIL LATE THURSDAY NIGHT.
* AT 3 PM WEDNESDAY THE STAGE WAS 403.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 403 FEET.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 403.9 FEET BY 1
AM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER
11 PM THURSDAY.
* IMPACT...AT 404 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
CANAL TERMINAL. RIVER STREET IN ORISKANY FLOODED.
&&
FLD OBSERVED FORECAST
7 PM 1 AM 7 AM 1 PM 7 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
MOHAWK RIVER
UTICA 403.0 403.1 WED 03 PM 403.6 403.9 403.8 403.7
402.8
$$000
WGUS81 KALY 070944
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
444 AM EST THU FEB 07 2008
NYC043-065-072144-
/O.CON.KALY.FL.W.0004.000000T0000Z-080208T1006Z/
/UCAN6.1.ER.080206T1826Z.080207T1200Z.080208T0406Z.NO/
444 AM EST THU FEB 07 2008
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA.
* UNTIL LATE TONIGHT.
* AT 3 PM WEDNESDAY THE STAGE WAS 403.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 403 FEET.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 403.8 FEET BY 7
AM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER
11 PM THURSDAY.
* IMPACT...AT 404 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
CANAL TERMINAL. RIVER STREET IN ORISKANY FLOODED.
&&
FLD OBSERVED FORECAST
7 AM 1 PM 7 PM 1 AM 7 AM
LOCATION STG STG DAY TIME THU THU THU FRI FRI
MOHAWK RIVER
UTICA 403.0 403.1 WED 03 PM 403.8 403.7 403.3 402.8
402.3
$$000
WGUS81 KALY 071315
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
815 AM EST THU FEB 07 2008
NYC043-065-080115-
/O.EXT.KALY.FL.W.0004.000000T0000Z-080208T0811Z/
/UCAN6.1.ER.080206T1826Z.080207T1105Z.080208T0211Z.NO/
815 AM EST THU FEB 07 2008
...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA.
* UNTIL LATE TONIGHT.
* AT 7 AM THURSDAY THE STAGE WAS 403.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 403 FEET.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 9 PM THURSDAY.
* IMPACT...AT 404 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.
&&
FLD OBSERVED FORECAST
7 PM 1 AM 7 AM 1 PM 7 PM
LOCATION STG STG DAY TIME THU FRI FRI FRI FRI
MOHAWK RIVER
UTICA 403.0 403.9 THU 07 AM 403.2 402.7 402.3 401.9
$$000
WGUS81 KALY 071816
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
116 PM EST THU FEB 07 2008
NYC043-065-080616-
/O.EXT.KALY.FL.W.0004.000000T0000Z-080209T1249Z/
/UCAN6.1.ER.080206T1826Z.080208T0100Z.080209T0649Z.NO/
116 PM EST THU FEB 07 2008
...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA.
* UNTIL SATURDAY MORNING.
* AT 1 PM THURSDAY THE STAGE WAS 404.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 403 FEET.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 404.8 FEET BY 8
PM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER
1 AM SATURDAY.
* IMPACT...AT 404 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.
&&
FLD OBSERVED FORECAST
7 PM 1 AM 7 AM 1 PM 7 PM
LOCATION STG STG DAY TIME THU FRI FRI FRI FRI
MOHAWK RIVER
UTICA 403.0 404.5 THU 01 PM 404.8 404.7 404.6 404.2 403.1
$$000
WGUS81 KALY 072027
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
327 PM EST THU FEB 07 2008
NYC043-065-081427-
/O.CON.KALY.FL.W.0004.000000T0000Z-080209T1249Z/
/UCAN6.1.ER.080206T1826Z.080208T0100Z.080209T0649Z.NO/
327 PM EST THU FEB 07 2008
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA.
* UNTIL SATURDAY MORNING.
* AT 3 PM THURSDAY THE STAGE WAS 404.55 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 403 FEET.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 404.8 FEET BY 8
PM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER
1 AM SATURDAY.
* IMPACT...AT 404 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.
&&
FLD OBSERVED FORECAST
7 PM 1 AM 7 AM 1 PM 7 PM
LOCATION STG STG DAY TIME THU FRI FRI FRI FRI
MOHAWK RIVER
UTICA 403.0 404.5 THU 03 PM 404.8 404.7 404.6 404.2 403.1
$$000
WGUS81 KALY 081349
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
849 AM EST FRI FEB 08 2008
NYC043-065-090149-
/O.EXT.KALY.FL.W.0004.000000T0000Z-080209T1220Z/
/UCAN6.1.ER.080206T1826Z.080207T2000Z.080209T0620Z.NO/
849 AM EST FRI FEB 08 2008
...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA.
* UNTIL SATURDAY MORNING.
* AT 7 AM FRIDAY THE STAGE WAS 404.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 403 FEET.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 1 AM SATURDAY.
* IMPACT...AT 404 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.
&&
FLD OBSERVED FORECAST
1 PM 7 PM 1 AM 7 AM 1 PM
LOCATION STG STG DAY TIME FRI FRI SAT SAT SAT
MOHAWK RIVER
UTICA 403.0 404.1 FRI 07 AM 403.7 403.3 403.0 402.7 402.5
$$000
WGUS81 KALY 090058
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
758 PM EST FRI FEB 08 2008
NYC043-065-090655-
/O.EXT.KALY.FL.W.0004.000000T0000Z-080209T0655Z/
/UCAN6.1.ER.080206T1826Z.080207T2000Z.080209T0055Z.NO/
758 PM EST FRI FEB 08 2008
...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA.
* UNTIL LATE TONIGHT.
* AT 1 PM FRIDAY THE STAGE WAS 403.9 FEET.
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 403.0 FEET.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 7 PM FRIDAY.
* IMPACT...AT 404.0 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.
&&
FLD OBSERVED FORECAST
7 PM 1 AM 7 AM 1 PM 7 PM
LOCATION STG STG DAY TIME FRI SAT SAT SAT SAT
MOHAWK RIVER
UTICA 403.0 403.9 FRI 01 PM 403.3 403.0 402.7 402.5
$$000
WGUS81 KALY 090416
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1116 PM EST FRI FEB 08 2008
NYC043-065-091202-
/O.EXT.KALY.FL.W.0004.000000T0000Z-080209T0902Z/
/UCAN6.1.ER.080206T1826Z.080207T2000Z.080209T0302Z.NO/
1116 PM EST FRI FEB 08 2008
...FLOOD WARNING EXTENDED UNTIL SATURDAY...
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA.
* UNTIL SATURDAY MORNING.
* AT 1 PM FRIDAY THE STAGE WAS 403.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 403 FEET.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
BY SATURDAY MORNING.
&&
FLD OBSERVED FORECAST
7 PM 1 AM 7 AM 1 PM 7 PM
LOCATION STG STG DAY TIME FRI SAT SAT SAT SAT
MOHAWK RIVER
UTICA 403.0 403.9 FRI 01 PM
$$000
WGUS81 KALY 091150
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
650 AM EST SAT FEB 09 2008
NYC043-065-091230-
/O.CAN.KALY.FL.W.0004.080206T1826Z-080209T0302Z/
/UCAN6.1.ER.080206T1826Z.080207T2000Z.080209T0302Z.OO/
650 AM EST SAT FEB 09 2008
THE FLOOD WARNING IS CANCELLED FOR
THE MOHAWK RIVER AT UTICA.
* AT 6 AM SATURDAY THE STAGE WAS 402.2 FEET.
* FLOOD STAGE IS 403 FEET.
* IMPACT...AT 402 FEET...WATER IS TWO FEET FROM THE TOP OF THE WALL
AT THE CANAL TERMINAL.
&&
FLD OBSERVED FORECAST
7 PM 1 AM 7 AM 1 PM 7 PM
LOCATION STG STG DAY TIME SAT SUN SUN SUN SUN
MOHAWK RIVER
UTICA 403.0 402.2 SAT 06AM
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Feb 6, 6:57 AM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Feb 6, 6:57 AM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
657 AM EST WED FEB 6 2008
.SYNOPSIS...
SYNOPSIS...A STRENGTHENING LOW PRESSURE SYSTEM OVER THE MISSISSIPPI
VALLEY WILL TRACK EAST NORTHEAST...ALONG A STATIONARY FRONT DRAPED
ACROSS CENTRAL PENNSYLVANIA AND SOUTHEAST NEW YORK THROUGH TONIGHT.
THE LOW PRESSURE SYSTEM WILL REACH SOUTHEAST NEW YORK LATE TODAY...
AND THEN MOVE NORTHEAST INTO THE GULF OF MAINE LATE TONIGHT. AS THE
LOW MOVES EAST...COLDER AIR WILL FILTER INTO THE REGION...WITH MIXED
PRECIPITATION OR RAIN GRADUALLY TRANSITIONING FROM NORTH TO SOUTH TO
MOSTLY SNOW BY LATE TONIGHT. THE LOW WILL SLOWLY MOVE FURTHER EAST
ON THURSDAY...ALLOWING SNOW TO TAPER OFF IN THE MORNING. BITTER COLD
AND BLUSTERY CONDITIONS WILL REACH THE AREA FOR LATER THIS WEEKEND.
&&
.NEAR TERM /THROUGH 6 AM THIS THURSDAY/...
CURRENTLY (AS OF 600 AM)...SNOW ACROSS FAR NORTHERN HERKIMER AND FAR
NORTHERN HAMILTON COUNTY...AND RAIN ELSEWHERE. AS COLDER AIR FILTERS
IN TODAY PRECIPITATION WILL TRANSITION FROM NORTH TO SOUTH TO MIXED
PRECIPITATION AND EVENTUALLY TO SNOW ACROSS MOST OF THE FORECAST
AREA BY LATE TONIGHT. HAVE GENERALLY USED THE 00Z GFS TEMP PROFILES
TO DETERMINE THE TIMING OF TYPE OF PCPN EXPECTED DURING THE
TRANSITION. THE 00Z WRF APPEARED MUCH TOO COLD WITH A VERY RAPID
TRANSITION ACROSS THE FORECAST AREA.
WINTER STROM WARNINGS AND WINTER WEATHER ADVISORIES ARE NOW OUT FOR
THE ENTIRE FORECAST AREA.
VERY COMPLEX PATTERN WITH FLOOD WATCHES ALSO IN EFFECT FOR THE
SOUTHERN HALF OF THE FORECAST AREA.
NEEDLESS TO SAY...EXPECT MANY UPDATES AND REVISIONS TO THE CURRENT
FORECASTS AND STATEMENTS.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
UPPER LEVEL TROF LAGE WELL BACK FROM THE SURFACE LOW...AND WILL
LIKELY KEEP SNOW OR SNOW SHOWERS OVER THE FORECAST AREA INTO
THURSDAY MORNING. THUS...WARNINGS AND ADVISORIES ARE ALL IN EFFECT
THROUGH 10 AM.
A SMALL SCALE UPPER LEVEL RIDGE MAY BRING A BRIEF PERIOD OF FAIR
WEATHER THURSDAY NIGHT AND HAVE NOT INCLUDED ANY PCPN IN THE
FORECAST FOR THAT PERIOD. HOWEVER...ANOTHER SHORT WAVE TROF RAPIDLY
APPROACHES FOR FRIDAY...WITH SLIGHT OR LOW CHANCE POPS FORECAST.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE EXTENDED FEATURES A RETURN TO FRIGID WEATHER WITH A MEAN 500 MB
LONGWAVE TROUGH OVER CNTRL-ERN CANADA...THE GREAT LAKES REGION...AND
THE NORTHEAST BY SAT. THE TROUGH WILL BE AN EXTENSION OF THE POLAR
VORTEX WITH AN IMPRESSIVE SHORTWAVE PIVOTING AROUND THE VORTEX LATE
SAT INTO SATURDAY NIGHT. THE SFC WAVE...WHICH WILL ACT AS A CLIPPER
OR HYBRID LOW INITIALLY WILL PRODUCE A SHOT OF WARM AIR ADVECTION
PCPN ON SAT. WE PLACED LIKELY POPS IN FOR MAINLY SNOW...THOUGH A
RAIN...SNOW MIX IS POSSIBLE SOUTH OF THE CAPITAL REGION. BOTH THE
ECMWF AND GFS HINT AT SECONDARY CYCLOGENESIS OVER SRN NEW
ENGLAND...AS SHORT WAVE ENERGY SHIFTS TO THE COAST. THE SECONDARY
LOW QUICKLY EXITS NORTHEAST INTO THE CANADIAN MARITIMES SUNDAY LATE
MORNING...AS AN ARCTIC FRONT BLASTS THROUGH THE FCST AREA IN THE
LATE MORNING/EARLY PM ON SUNDAY. SOME SNOW SQUALLS MAY OCCUR WITH
THIS BOUNDARY. WE KEPT A CHANCE OF SNOW SHOWERS IN FROM THE GREATER
CAPITAL REGION NORTH AND WEST. THE STRONGEST COLD AIR ADVECTION
SLIDES FURTHER SOUTH AND WEST OF THE FCST AREA ON THIS RUN OF THE
GFS...WITH THE -20C AND COLDER AIR AT 850 MB OVER PA AND MD.
NONETHELESS...850 MB TEMPS OF -15C TO -20C WILL BE VERY COLD HERE
WITH WINDY CONDITIONS. WE WENT MUCH COLDER THAN THE GMOS ON
SUNDAY. TEMPS MAY EVEN FALL THROUGHOUT THE DAY WITH BLUSTERY WINDS
AND NASTY WIND CHILLS. WEST WINDS OF 15-30 MPH WITH SOME GUSTS IN
THE 35-45 MPH RANGE HAVE BEEN PLACED IN THE GRIDS. THE STRONG LOW
LEVEL WINDS AND BITTER COLD MAY PRODUCE WIND CHILL ADVISORY/WARNING
CRITERIA OVER THE ELEVATED TERRAIN SUNDAY NIGHT/MONDAY MORNING. WE
WILL CONTINUE TO HIGHLIGHT THE WIND CHILL THREAT IN THE HWO.
MONDAY AND TUESDAY...ARCTIC HIGH PRESSURE BUILDS IN FROM W-CNTRL
ONTARIO...WHILE LOW PRESSURE DEEPENS AND INTENSIFIES NEAR THE
LABRADOR SEA. MAX TEMPS WILL GENERALLY BE IN THE TEENS AND LOWER
20S ON MON WITH STILL SOME BRISK W/NW WINDS WITH WIND CHILLS RANGING
FROM 10 BELOW ZERO TO 10 ABOVE. A REINFORCING SHOT OF ARCTIC AIR
COMES WITH ANOTHER COLD FRONT ON TUESDAY WITH SCATTERED SNOW SHOWERS.
TEMPS LOOK BELOW NORMAL FOR THE EXTENDED WITH THE RETURN OF A +PNA
PATTERN. PRECIPITATION WILL BE NEAR NORMAL DEPENDING HOW MUCH THE
CLIPPER/HYBRID LOW AND ITS SECONDARY COASTAL LOW YIELDS IN TERM OF
SNOWFALL ON THE WEEKEND.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
A STATIONARY FRONT WILL REMAIN OVER OHIO AND PENNSYLVANIA THIS
MORNING. WAVES OF LOW PRESSURE WILL MOVE ALONG THE BOUNDARY
PRODUCING PERIODS OF MIXED PCPN NORTH OF THE CAPITAL REGION /KALB/
AND RAIN PRIMARILY SOUTH PRIOR TO 00Z THU. WIDESPREAD IFR/LIFR CIGS
AND VSBYS WILL BE PROBLEMATIC THE NEXT 24 HOURS AT KGFL...KALB...AND
KPOU.
THE FIRST WAVE OF LOW PRESSURE IS MOVING ACROSS N-CNTRL PA WITH
OCCASIONAL MODERATE TO HEAVY RAINFALL OVER ERN NY. THIS WILL
CONTINUE UP TO 18Z WITH IFR/LIFR VSBYS AND CIGS AND A PREDOMINANT
PTYPE OF RAIN FOR KALB AND KPOU.
KGFL MAY SEE RAIN FOR A BRIEF PERIOD BEFORE A TRANSITION TO SNOW
LATE THIS MORNING. THE MIXED PCPN WILL CONTINUE AT KGFL WITH A
TRANSITION TO LIGHT FREEZING RAIN AND SLEET AROUND 18Z. THERE MAYBE
A BRIEF LULL 17Z-23Z WITH MAINLY LIGHT FREEZING RAIN/RAIN AT ALL
SITES PERHAPS MIXED WITH SLEET. TOWARDS 00Z THU...COLD AIR STARTS
TO MOVE IN ALOFT CHANGING THE PCPN TO SNOW AND SLEET AT KGFL...AND
FZRA/IP AT KALB. AROUND MIDNIGHT THE PCPN MAY TRANSITION TO SNOW AT
KALB.
KPOU MAY STAY RAIN THE MAJORITY OF THE EVENT. HOWEVER...AROUND 10Z
SOME SNOW AND SLEET MAY OCCUR THERE.
WE ARE WATCHING FOR THE POTENTIAL OF LLWS AT KPOU FOR LATER
ISSUANCES.
OUTLOOK...
THU...VFR/MVFR...CHC -SHSN IN AM.
FRI...VFR/MVFR...CHC -SHSN.
SAT...MVFR/IFR...-SN LIKELY.
SUN...MVFR/VFR...CHC -SHSN.
&&
.HYDROLOGY...
AN ACTIVE 24-36 HOUR WINDOW OF SIGNIFICANT PRECIPITATION WILL OCCUR
OVER THE ALBANY HYDRO SERVICE AREA INTO THURSDAY LATE MORNING...WITH
A TOTAL QPF OF ONE TO TWO INCHES...WITH THE HEAVIER TOTALS OVER THE
EAST FACING SLOPES OF THE CATSKILLS...AND POTENTIALLY THE CAPITAL
REGION...MID HUDSON VALLEY AND LITCHFIELD HILLS..
A FLOOD WATCH CONTINUES FOR CENTRAL AND SOUTHERN AREAS...GENERALLY
FROM CAPITAL DISTRICT SOUTHWARD IN NY...AS WELL AS FOR BERKSHIRE AND
LITCHFIELD COUNTIES IN NEW ENGLAND...FOR THIS MORNING TIL 5 AM
THURSDAY. THE WRN-CNTRL MOHAWK VALLEY ZONES WERE DROPPED FROM THE
FLOOD WATCH...SINCE WE ARE ANTICIPATING MORE OF A FROZEN PTYPE THERE
/SNOW...SLEET AND FREEZING RAIN/.
SNOW MELT FROM THE HIGH PEAKS OF THE ERN CATSKILLS WILL CONTRIBUTE
ADDITIONAL RUNOFF TO THE 1-2 INCHES POTENTIALLY OF MAINLY LIQUID
RAINFALL. THE LATEST NERFC FORECASTS DON/T HAVE ANY MAIN STEM RIVER
PTS RISING ABOVE FLOOD STAGE...BUT SEVERAL TWO TO FOUR FOOT RISES
ARE LIKELY WITH MANY RIVER BASINS GETTING CLOSE TO BANK FULL AND
INTO THE ALERT/CAUTION STAGE. HOWEVER...IF HIGHER AMOUNTS OF QPF
OCCUR...AND IF CONVECTIVE MOISTURE ENTRAINS INTO THE FLOOD WATCH
AREA...THEN SOME MINOR FLOODING MAY OCCUR. ALSO...SEVERAL SMALL
STREAMS MAY SWELL OUT OF THERE BANKS WITHIN THE WATCH
AREA...ESPECIALLY IN THE HOUSATONIC...MID HUDSON
WAPPINGERS...RONDOUT...AND SCHOHARIE RIVER BASINS.
HPC QPF WAS UTILIZED IN THE GRIDDED FORECASTS. THESE TOTALS WERE
SLIGHTLY LOWER THAN THE GFS/NAM OUTPUT.
LOCATIONS NORTH OF THE WATCH AREA WILL RECEIVE MAINLY SNOW...SLEET
AND FREEZING RAIN WITH QPF AROUND AN INCH TO AN INCH AND A THIRD.
THE FROZEN PTYPE WILL REDUCE THE FLOOD POTENTIAL IN THE NRN PORTIONS
OF THE HSA. THEY WERE LEFT OUT OF THE WATCH FOR NOW.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ001-013.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 10 AM EST
THURSDAY FOR CTZ001-013.
NY...FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ047>054-058>061-
063>066.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 10 AM EST
THURSDAY FOR NYZ063>066.
WINTER WEATHER ADVISORY FROM NOON TODAY TO 10 AM EST THURSDAY
FOR NYZ047>054-058>061.
WINTER STORM WARNING UNTIL 10 AM EST THURSDAY FOR NYZ032-033-
038>043-082>084.
MA...FLOOD WATCH THROUGH LATE TONIGHT FOR MAZ001-025.
WINTER WEATHER ADVISORY FROM NOON TODAY TO 10 AM EST THURSDAY
FOR MAZ001-025.
VT...WINTER STORM WARNING UNTIL 10 AM EST THURSDAY FOR VTZ013>015.
&&
SYNOPSIS...GJM
NEAR TERM...GJM
SHORT TERM...GJM
LONG TERM...TAW
AVIATION...TAW
HYDROLOGY...TAWHazardous weather outlook, Feb 6, 5:36 AM EST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 536 AM EST WED FEB 6 2008 NYZ032-033-038>043-082>084-VTZ013>015-071045- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 536 AM EST WED FEB 6 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN AND WESTERN ADIRONDACKS...THE MOHAWK VALLEY...THE LAKE GEORGE SARATOGA REGION AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. ALSO...STRONG WINDS AND HAZARDOUS WIND CHILLS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING AS ARCTIC AIR POURS INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND SNOWFALL AMOUNTS OF 2 INCHES OR MORE AS WELL AS ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE. MAZ001-025-NYZ047>054-058>061-071045- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA- 536 AM EST WED FEB 6 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN AND CENTRAL CATSKILLS... THE CAPITAL DISTRICT AND BERKSHIRE COUNTY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. ALSO...STRONG WINDS AND HAZARDOUS WIND CHILLS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING AS ARCTIC AIR POURS INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND SNOWFALL AMOUNTS OF 2 INCHES OR MORE AS WELL AS ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE. CTZ001-013-NYZ063>066-071045- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 536 AM EST WED FEB 6 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ULSTER...DUTCHESS AND LITCHFIELD COUNTIES. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. ALSO...STRONG WINDS AND HAZARDOUS WIND CHILLS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING AS ARCTIC AIR POURS INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 10:44 PM EST | Winter Storm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Saratoga, Warren and 1 more | 37 hr |
| Feb 6, 5:27 AM EST | Winter Weather Advisory | ALY | Albany, Columbia, Dutchess, Greene, Rensselaer, Saratoga and 3 more | 23 hr |
| Feb 6, 2:32 PM EST | River Flood Warning | ALY | Montgomery | 7 hr |
Nearby
River Flood Warnings in New York, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.